MAUDE Adverse Event Report: ETHICON INC. PRONOVA SUTURE 30"(75CM) 6-0 BLU; SUTURE, NON ABSORBABLE, SYNTHETIC

ETHICON INC. PRONOVA SUTURE 30"(75CM) 6-0 BLU; SUTURE, NON ABSORBABLE, SYNTHETIC
Catalog Number 3709H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch lmh246, 3709h34 and no non-conformance's were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a cardiovascular surgery on (b)(6) 2019 and suture was used.The suture was broken during renal artery anastomosis.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).An empty labeled winding former and two needle/sutures pieces of product code 3709, lot # lmh246 were returned for analysis.The product code is double armed.During the visual inspection of the sample, the wage and attachment area of the needles were noted to be as expected.The suture was received broken (cut) in two section appears to be by use of the surgical instrument and no functional test could be performed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable cause of the breakage suture was an improper handling.

Brand Name
PRONOVA SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURE, NON ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9280285
Report Number2210968-2019-89460
Device Sequence Number2145755
Product Code GAW
UDI-Device Identifier10705031004641
UDI-Public10705031004641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number3709H
Device Lot NumberLMH246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/11/2019
Patient Sequence Number1